Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Kansas City, MO

May 16, 2015Cass County, Jackson County, Missouri; Johnson County, Wyandotte County, Kansas

NWS Kansas City, MO issued this flash flood warning at May 16, 2015, 11:22 PM CDT for Cass County, Jackson County, Missouri; Johnson County, Wyandotte County, Kansas. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2015, 11:22 PM CDT (04:22 UTC)
Expired
May 17, 2015, 5:30 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KS, Wyandotte County, KS, Cass County, MO, Jackson County, MO

What was reported inside it

TimeReportWhereRemark
May 16, 11:56 PM CDTFLASH FLOOD3 Ne Fairway, MOPICTURE VIA TWITTER OF FLASH FLOOD WATER OVER THE WHEELS OF CARS AT THE INTERSECTION OF WESTPORT AND PENNSYLVANIA ROADS IN KANSAS CITY
May 17, 12:22 AM CDTFLASH FLOODKansas City, MOROADS UNDRIVEABLE AT 103RD ST. AND WORNALL RD. IN KANSAS CITY, MO.
May 17, 12:34 AM CDTFLASH FLOOD1 Ene Fairway, KSPD REPORTING SEVERAL VEHICLES DISABLED WITHIN THE AREA OF 55TH ST AND MISSION DR DUE TO WATER THAT IS REPORTEDLY WAIST DEEP.
May 17, 1:17 AM CDTFLASH FLOODKansas City, MOREPORT VIA FB OF SEVERAL FLOODED ROADS WITH SOME IMPASSIBLE. THESE INCLUDE RAMPS AND UNDERPASSES NEAR HWY 9, STANDING WATER ON HWY 169 HEADING SOUTH INTO DOWNTOWN KC, AND FLOODED ROADWAY NEAR PENN VALLEY PARK.
May 17, 1:17 AM CDTHEAVY RAIN 36 Nnw Greenwood, MOAPPROXIMATELY 3 INCHES OF RAIN REPORTED SINCE SATURDAY MORNING IN THE VICINITY OF LEES SUMMIT NORTH HIGH SCHOOL
May 17, 1:25 AM CDTHEAVY RAIN 2.54Sw Gardner, KSSTORM TOTAL RAINFALL.
May 17, 2:24 AM CDTHEAVY RAIN 2.51Lenexa, KSSTORM TOTAL RAINFALL. 1.51 INCHES FELL IN ONE HOUR. REPORT VIA SOCIAL MEDIA.
May 17, 3:08 AM CDTFLASH FLOODKansas City, MOSEVERAL RESCUES REPORTED TONIGHT IN THE EAST BOTTOMS AREA AS WELL ALONG EMANUEL CLEAVER II BLVD NEAR BRUSH CREEK IN THE KANSAS CITY METRO AREA
May 17, 5:24 AM CDTHEAVY RAIN 2.454 S Lee'S Summit, MOSTORM TOTAL RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WGUS53 KEAX 170422
FFWEAX
KSC091-209-MOC037-095-171030-
/O.NEW.KEAX.FF.W.0005.150517T0422Z-150517T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
  WESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 530 AM CDT SUNDAY

* AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  ADDITIONAL RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE BEFORE RAIN  
  COMES TO AN END EARLY SUNDAY MORNING. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BELTON...BONNER SPRINGS...DE SOTO...EDGERTON...EDWARDSVILLE...
  FAIRWAY...GARDNER...GRANDVIEW...GREENWOOD...INDEPENDENCE...LAKE
  QUIVIRA...LEAWOOD...LEE'S SUMMIT...LENEXA...MERRIAM...MISSION...
  MISSION HILLS...OLATHE...OVERLAND PARK...PRAIRIE VILLAGE...
  RAYMORE...RAYTOWN...SHAWNEE...SPRING HILL...WESTWOOD...LAKE
  TAPAWINGO...LAKE WINNEBAGO...MISSION WOODS AND WESTWOOD HILLS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN MISSOURI BETWEEN MILE MARKERS 3 AND 19.
  I-35 IN KANSAS BETWEEN MILE MARKERS 202 AND 235.
  I-635 BETWEEN MILE MARKERS 0 AND 4.
  I-435 LOOP FROM MILE MARKERS 0 TO 11...60 TO 83.
  I-470 BETWEEN MILE MARKERS 0 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3898 9506 3898 9503 3900 9502 3898 9495
      3900 9492 3899 9492 3899 9491 3909 9491
      3911 9428 3873 9432 3874 9506

$$

GITRO
2 follow-up statements
510 
WGUS73 KEAX 170544
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1244 AM CDT SUN MAY 17 2015

KSC091-209-MOC037-095-171030-
/O.CON.KEAX.FF.W.0005.000000T0000Z-150517T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-WYANDOTTE KS-CASS MO-JACKSON MO-
1244 AM CDT SUN MAY 17 2015

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
AND WESTERN JACKSON AND NORTHWESTERN CASS COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 530 AM CDT...

AT 1239 AM CDT...DOPPLER RADAR STILL SHOWED HEAVY RAINFALL OVER THE 
WARNED AREA. ALTHOUGH HEAVY RAINS WILL COME TO AN END 
SOON...LINGERING IMPACTS SUCH AS FLOODED ROADWAYS WILL CONTINUE 
THROUGH THE EARLY MORNING HOURS.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...BONNER SPRINGS...DE SOTO...EDGERTON...EDWARDSVILLE...
FAIRWAY...GARDNER...GRANDVIEW...GREENWOOD...INDEPENDENCE...KANSAS
CITY...LAKE QUIVIRA...LEAWOOD...LEE'S SUMMIT...LENEXA...MERRIAM...
MISSION...MISSION HILLS...OLATHE...OVERLAND PARK...PRAIRIE VILLAGE...
RAYMORE...RAYTOWN...SHAWNEE...SPRING HILL...WESTWOOD...LAKE
TAPAWINGO...LAKE WINNEBAGO...MISSION WOODS AND WESTWOOD HILLS.

ONLINE SOCIAL MEDIA REPORTS INDICATE SIGNIFICANT FLASH FLOODING IN 
THE WESTPORT SECTION OF KANSAS CITY. ADDITIONALLY...REPORTS INDICATE 
INDIAN CREEK IS RAPIDLY RISING DUE TO HEAVY RAINFALL.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3898 9506 3898 9503 3900 9502 3898 9495
      3900 9492 3899 9492 3899 9491 3909 9491
      3911 9428 3873 9432 3874 9506

$$

GITRO
843 
WGUS73 KEAX 171025
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
525 AM CDT SUN MAY 17 2015

KSC091-209-MOC037-095-171040-
/O.EXP.KEAX.FF.W.0005.000000T0000Z-150517T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-WYANDOTTE KS-CASS MO-JACKSON MO-
525 AM CDT SUN MAY 17 2015

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND SOUTHERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS...AND WESTERN JACKSON AND NORTHWESTERN CASS COUNTIES IN WEST
CENTRAL MISSOURI WILL BE ALLOWED TO EXPIRE AT 530 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3898 9506 3898 9503 3900 9502 3898 9495
      3900 9492 3899 9492 3899 9491 3909 9491
      3911 9428 3873 9432 3874 9506

$$

GITRO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 16, 6:02 PM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, May 16, 6:02 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT Sat May 16 2015

.DISCUSSION...
Issued at 334 PM CDT SAT MAY 16 2015

Main focus with this forecast issuance will be the potential for
strong to severe storms this afternoon through early Sunday morning.
As the low-level atmosphere destabilized late this morning, a few
isolated showers and thunderstorms developed in an area of broad
lift, moderate instability, and very little deep layer shear. These
storms have begun shifting east, and additional convective initiation
over eastern KS and far western MO has thus far struggled. 18 UTC
sounding out of KTOP indicates very weak midlevel lapse rates, and
thus will likely need some midlevel cooling to support any robust or
long-lasting convection. As a result, any convection this afternoon
through much of the evening should be weak, and any severe weather
threat will hold off until late evening into the early overnight
hours.

Synoptically, a deep upper trough will continue to push eastward
during the evening and overnight hours. Ahead of the trough, deep
southwest flow is present aloft and moisture continues to surge into
the region at low-levels under south southeast flow. This trough
will provide forcing for widespread convection west of the forecast
area from late afternoon through tonight; however, ongoing showers
through much of central KS has impacted the amount of instability
present to fuel these storms, and could impact their severity and
longevity.

As the upper trough pushes east, deep-layer shear values will begin
to increase in response to the backing of low-level winds and the
increasing wind speeds aloft associated with the upper jet. MUCAPE
values are expected to remain in the 1000-2000 J/kg range as the
midlevels finally begin to cool in response to the eastward-moving
trough, and a strong low-level jet may help keep the low-level
atmosphere mixed during the late evening and early overnight hours.
This environment should be supportive of strong to severe storms,
but without a good boundary or low-level focus for convection, any
severe weather chances tonight will depend on how well storms can
develop and organize to our west this evening, and how well they
maintain strength as they head eastward into the region. Hi-res
model guidance continues to suggest some sort of bowing, multi-
cellular structure as storms head into far eastern KS and western
MO, but the longevity of these storms is still in question as they
propagate east of the trough and into a somewhat less supportive shear
and instability profile. Current thinking is that one or more bowing
segments could bring severe winds into western portions of the CWA
after 10 PM, but may weaken shortly thereafter. Due to the expected
storm mode and timing of these storms into the area, the primary
severe weather threat will be strong straight-line winds, and any
other severe weather hazards are not as likely without the presence
of robust, long-lived supercell structures.

As storms weaken late tonight into early Sunday morning, storms will
likely slow, and some additional shower/isolated storm development
is possible as the low-level jet continues to pivot eastward. May
need to slightly raise QPF during the 06z-12z timeframe if multiple
rounds of even weak thunderstorms are expected, as current precip
amounts are only reflective of dying, weak convection after 06z. Any
lingering precipitation should clear out during the morning hours on
Sunday, and additional storm development Sunday afternoon should
occur north and east of the region as the upper low soars northward
and low-level drying punches into the forecast area.

Cooler temperatures will fill in Monday and especially Tuesday as
surface high pressure builds into the northern Plains and northerly
flow increases across our forecast area. No additional precipitation
is expected Monday or most of Tuesday as dry air continues to filter
down into the region from the north. However, southerly flow will
begin to return by Tuesday night or Wednesday, bringing warmer
temperatures, increasing moisture, and the return of thunderstorm
chances for the latter half of the work week and into the weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 549 PM CDT SAT MAY 16 2015

Convection will be ongoing through the evening and overnight hours.
Initially, development to the southwest of Kansas City will cross
into the area. Heavy thunderstorms with gusty winds are expected with
this first wave of activity, in addition to reduced visibility. A few
storms will continue to develop during the evening hours, though the
main line of convection will occur just after 05Z. Southerly winds will
remain gusty overnight and into Sunday while turning southwesterly
through the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Laflin
AVIATION...Welsh
Hazardous weather outlook, May 16, 6:54 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT SAT MAY 16 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-180000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
654 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING AND
 OVERNIGHT... PRIMARILY ALONG AND WEST OF ROUTE 65. LARGE HAIL AND
 STRONG DAMAGING WINDS ARE POSSIBLE WITH ANY STORMS THAT ACHIEVE
 SEVERE LIMITS. ADDITIONALLY...AN ISOLATED TORNADO OR TWO CANNOT BE
 RULED OUT ACROSS PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, May 16, 9:59 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
959 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     FLASH FLOOD      1 NE HOLT               39.46N 94.33W
05/16/2015                   CLINTON            MO   FIRE DEPT/RESCUE

            FIRE DEPARTMENT IN CLINTON COUNTY REPORTED APPROXIMATELY
            3 TO 6 INCHES OF WATER FLOWING OVER HIGHWAY 33 NORTH OF
            STATE HIGHWAY PP. THE ROAD CURRENTLY REMAINS PASSIBLE.

&&

LG
Local storm report, May 16, 10:07 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND DMG     LAWSON                  39.44N 94.20W
05/16/2015                   RAY                MO   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED POWER POLES DOWN AND POSSIBLE
            BUILDING COLLAPSE.

&&

JWELSH
Local storm report, May 16, 10:14 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HEAVY RAIN       CAMERON                 39.74N 94.24W
05/16/2015  M1.58 INCH       CLINTON            MO   AMATEUR RADIO

            MEASURED WITHIN 48 MINUTES

&&

LG
Local storm report, May 16, 10:36 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1036 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     HEAVY RAIN       CAMERON                 39.74N 94.24W
05/16/2015  M1.58 INCH       CLINTON            MO   AMATEUR RADIO

            MEASURED WITHIN 48 MINUTES

&&

LG
Local storm report, May 16, 10:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HEAVY RAIN       LIBERTY                 39.25N 94.42W
05/16/2015  E2.00 INCH       CLAY               MO   PUBLIC

            ESTIMATED TO BE OVER 2 INCHES OF RAIN THAT HAS FALLEN IN
            LIBERTY

&&

LG
Special weather statement, May 16, 10:55 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1055 PM CDT SAT MAY 16 2015

KSZ025-057-103>105-MOZ020-021-028-029-037-043-170445-
ATCHISON KS-BUCHANAN MO-CASS MO-CLAY MO-CLINTON MO-JACKSON MO-JOHNSON
KS-LEAVENWORTH KS-MIAMI KS-PLATTE MO-WYANDOTTE KS-
1055 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHERN MIAMI
COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHEASTERN ATCHISON...
WYANDOTTE AND LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND
SOUTHWESTERN CLINTON AND SOUTHEASTERN BUCHANAN COUNTIES IN NORTHWEST
MISSOURI...AND PLATTE...JACKSON...CLAY AND NORTHWESTERN CASS COUNTIES
IN WEST CENTRAL MISSOURI UNTIL 1145 PM CDT...

AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
EASTON TO DE SOTO TO 6 MILES SOUTHEAST OF EDGERTON...AND MOVING EAST
AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LEAVENWORTH...LANSING...SHAWNEE...EDWARDSVILLE...SPRING HILL...
  OLATHE...WESTON...LAKE QUIVIRA...LENEXA...MERRIAM...OVERLAND
  PARK...PLATTE CITY...MISSION...WEATHERBY LAKE...PARKVILLE...
  FAIRWAY...PRAIRIE VILLAGE...WESTWOOD...KANSAS CITY KANSAS AND
  LEAWOOD.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 21.
  I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
  I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 32.
  I-35 IN KANSAS BETWEEN MILE MARKERS 200 AND 235.
  I-635 BETWEEN MILE MARKERS 0 AND 12.
  I-435 LOOP FROM MILE MARKERS 0 TO 83.
  I-29 BETWEEN MILE MARKERS 0 AND 33.
  I-470 BETWEEN MILE MARKERS 0 AND 16.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3965 9440 3914 9423 3867 9432 3862 9507
      3898 9506 3895 9508 3898 9516 3896 9519
      3941 9519 3942 9525 3946 9526
TIME...MOT...LOC 0356Z 250DEG 40KT 3941 9499 3899 9487
          3872 9490

LEIGHTON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:01 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte44 min
May 16, 8:03 PM CDTFlash Flood WarningEAXAndrew, Holt, Nodaway4 hr
May 16, 8:25 PM CDTSpecial Weather StatementEAXClay50 min
May 16, 8:59 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Ray46 min
May 16, 9:01 PM CDTRiver Flood WarningEAXJackson, Lafayette, Ray6 days
May 16, 9:01 PM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline6 days
May 16, 9:01 PM CDTRiver Flood WarningEAXCarroll, Chariton, Saline7 days
May 16, 9:12 PM CDTFlash Flood WarningEAXClay, Clinton, Jackson, Platte6 hr
May 16, 9:58 PM CDTSpecial Weather StatementEAXCaldwell47 min
May 16, 9:59 PM CDTFlash Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb, Ray6 hr
May 16, 10:55 PM CDTSpecial Weather StatementEAXClay, Clinton, Jackson, Platte50 min
May 16, 11:05 PM CDTRiver Flood WarningEAXClay, Ray39 hr
May 16, 11:06 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Clinton, Jackson, Platte, Ray39 min
May 16, 11:24 PM CDTTornado WarningEAXClay, Jackson, Ray36 min
May 17, 12:01 AM CDTTornado WarningEAXCaldwell, Daviess29 min
May 17, 12:03 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson, Lafayette42 min
May 17, 12:29 AM CDTAreal Flood AdvisoryEAXDaviess, Grundy, Harrison, Mercer6 hr
May 17, 12:39 AM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Daviess, Grundy, Lafayette, Livingston and 1 more51 min
May 17, 12:43 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Lafayette, Pettis, Saline47 min
May 17, 1:03 AM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Mercer27 min
May 17, 1:07 AM CDTRiver Flood WarningEAXJackson25 hr
May 17, 1:12 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Grundy, Linn, Livingston, Saline and 1 more48 min
May 17, 1:23 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline52 min
May 17, 1:38 AM CDTRiver Flood WarningEAXAndrew, Nodaway33 hr
May 17, 2:03 AM CDTRiver Flood WarningEAXClay, Platte27 hr
May 17, 2:22 AM CDTRiver Flood WarningEAXRay54 hr
May 17, 3:02 AM CDTFlash Flood WarningEAXClay, Clinton, Jackson, Platte3 hr
May 17, 3:35 AM CDTRiver Flood WarningEAXAndrew, Buchanan68 hr
May 17, 3:35 AM CDTRiver Flood WarningEAXClay, Jackson, Ray4 days
May 17, 3:35 AM CDTRiver Flood WarningEAXBuchanan4 days
May 17, 3:35 AM CDTRiver Flood WarningEAXPlatte7 days
May 17, 3:35 AM CDTRiver Flood WarningEAXPlatte8 days
May 17, 3:35 AM CDTRiver Flood WarningEAXAtchison, Holt43 hr
May 17, 3:59 AM CDTFlash Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb, Ray3 hr
May 17, 4:11 AM CDTRiver Flood WarningEAXDaviess, Gentry53 hr
May 17, 4:11 AM CDTRiver Flood WarningEAXDaviess, Livingston3 days
May 17, 4:11 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
May 17, 4:11 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
May 17, 4:11 AM CDTRiver Flood WarningEAXCarroll, Chariton6 days
May 17, 5:57 AM CDTAreal Flood WarningEAXCaldwell, Clay, Clinton, Daviess, DeKalb, Grundy and 4 more24 hr
May 17, 7:54 AM CDTRiver Flood WarningEAXCooper, Saline65 hr
May 17, 9:01 AM CDTRiver Flood WarningEAXCass, Henry, Johnson36 hr
May 17, 9:52 AM CDTRiver Flood WarningEAXAndrew, Buchanan66 hr
May 17, 9:52 AM CDTRiver Flood WarningEAXChariton, Howard, Saline6 days
May 17, 9:52 AM CDTRiver Flood WarningEAXCooper, Howard8 days
May 17, 11:05 AM CDTRiver Flood WarningEAXBates, Cass, Henry46 hr
May 17, 11:32 AM CDTRiver Flood WarningEAXJohnson, Pettis31 hr
May 16, 7:51 PM CDTSpecial Weather StatementEAXJohnson39 min
May 17, 12:37 AM CDTAreal Flood AdvisoryEAXLeavenworth, Wyandotte6 hr
May 17, 1:38 AM CDTRiver Flood WarningEAXAtchison, Leavenworth49 hr
May 17, 1:38 AM CDTRiver Flood WarningEAXLeavenworth46 hr
May 17, 5:50 AM CDTRiver Flood WarningEAXMiami4 days
May 17, 5:50 AM CDTRiver Flood WarningEAXLinn4 days

Nearby

Flash Flood Warnings in Missouri, 2015Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.